Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking azor for hypertension. Started shivering with fever and goose bumps all over. Took ibuprofen

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
I woke up 3 nights ago at 3am with severe chills. I could not stop shivering and had goose bumps all over. This lasted for 4 hours, and when I finally could get out of bed to take my temp it was 101.6. I took ibuprofin and two hours later my fever was down to 99.5. I felt okay, if a little weak for the rest of the day. That evening, I started having chills again, but not as severe. My fever varied during the night from 101.8 to 100.4. The next morning,(yesterday) no fever and felt much better. At about 4pm I started with the chills again, and my fever was back up to 101.8. I took ibuprofin last night, and went to bed. I woke up last night not shivering but sweating. This morning my fever did not even register on the thermometer (showed 97.9). Today the same story, with the fever starting at about 1:30. The only other symptoms I have are body aches, and an intermittent cough especially when I breathe very deeply. I am a 48 yo female, with mild hypertension controlled by AZOR. I visited my parents last weekend, and they both have the same symptoms.
Posted Thu, 25 Apr 2013 in Infections
Answered by Dr. Rajiv K Khandelwal 2 hours later

Thank you for your query.

As you are having fever with chills, bodyache and intermittent cough I am inclined to think it to be a viral infection (as your parents too have the same symptoms). Continue taking acetaminophen (Tylenol) 4-6 hourly if your temperature is above 100F. It is advisable to consult your doctor and get yourself investigated to rule out urinary infection or, though unlikely, malaria.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you an early recovery.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor